MAUDE Adverse Event Report: ZIMMER GMBH NCB®, PERIPROSTHETIC FEMUR PLATE, PROXIMAL, RIGHT, SHORT, 115 MM; IMPLANT, TRAUMA

ZIMMER GMBH NCB®, PERIPROSTHETIC FEMUR PLATE, PROXIMAL, RIGHT, SHORT, 115 MM; IMPLANT, TRAUMA
Catalog Number 0202263000
Medical Device Problem Codes Unsealed Device Packaging (1444); Contamination /Decontamination Problem (2895)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/23/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported during an initial procedure that the jumper used a small cutter knife to slightly cut the foil wrapping on the packaging.The foil was undamaged and tightly enclosed the entire paper carton.The jumper then removed the well-adhering cardboard seal so that the contents could be removed.Here, too, everything was as usual.The seal was tight.Then, wanted to open the peel-off packaging at the intended point, when the instrument technician said that the packaging is already open cause the upper packaging could simply be folded back, without adhesion, sticking to the side edges.On closer inspection, there was a small stain on the outside of the already open paper lid and brownish stains all over the inside of the plastic packaging, similar to dried blood.Diligence is completed and no further information on the reported event has been provided.
 
Additional Manufacturer Narrative
(b)(4).G2.Report source: germany.Product has been received by zimmer biomet and the investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
Diligence is completed and no further information on the reported event has been provided.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: b4, e1, g3, g6, h2, h3, h6, h11.Upon product return, it was observed that both the internal and external blisters had their tyvek lids removed.Red stains, which appear to be blood, were found on the tyvek lids as well as on the surfaces of the blisters.The plate remains inside the internal blister and is still in its pouch, but it is no longer in its original configuration.Notably, the plastic retainer was not returned with the product.The glue on the sealing areas that connect the blisters and the tyvek lid appear compact and uniform, with no irregularities.The outer blister remains clean, with minimal to no staining, while the inner blister is stained.The pouch containing the product is also clean.A review of the device manufacturing records confirmed no abnormalities or deviations.At the end of the packaging process, a 100% visual inspection of all pieces of the lot was performed and found no issue.Internal process at a return center was also reviewed.Based on the reviews performed, it is unlikely that the product left zimmer biomet in a non-conforming state.Review of the complaint history found no additional related complaints for this item and the reported part and lot combination.The glue on the sealing areas between the blisters and the tyvek lid appears compact and uniform, with no irregularities.This suggests that the product was sealed correctly during manufacturing, ruling out a sealing or packaging defect during manufacturing as the cause.The outer blister and the pouch are clean, with no or minimal staining, while the inner blister is stained.This likely indicates that the product was handled and contaminated in an operating room, rather than during any internal process.Nevertheless, with the available information, the reported problem could not be reproduced during investigation and a definitive root cause cannot be established.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
NCB®, PERIPROSTHETIC FEMUR PLATE, PROXIMAL, RIGHT, SHORT, 115 MM
Common Device Name
IMPLANT, TRAUMA
Manufacturer (Section D)
ZIMMER GMBH
sulzer allee 8
sulzer industrie park
winterthur
Manufacturer (Section G)
ZIMMER GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ   8404
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key21402904
Report Number0009613350-2025-00068
Device Sequence Number20912259
Product Code HRS
UDI-Device Identifier00889024480018
UDI-Public(01)00889024480018(17)320131(10)3098298
Combination Product (Y/N)N
Initial Reporter CountryGM
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/30/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number0202263000
Device Lot Number3098298
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/04/2025
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/23/2025
Supplement Date Received by Manufacturer05/26/2025
Initial Report FDA Received Date02/18/2025
Supplement Report FDA Received Date05/30/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/31/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown